Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Application of group cohomology to space constructions

Authors: Paul Igodt and Kyung Bai Lee
Journal: Trans. Amer. Math. Soc. 304 (1987), 69-82
MSC: Primary 57S30; Secondary 20J10
MathSciNet review: 906806
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: From a short exact sequence of crossed modules $ 1 \to K \to H \to \bar H \to 1$ and a $ 2$-cocycle $ (\phi ,\,h) \in {Z^2}(G;\,H)$, a $ 4$-term cohomology exact sequence $ H_{ab}^1(G;\,Z) \to H_{(\bar \phi ,\,\bar h)}^1(G;\,\bar H,\bar Z)\mathop \to ... ...(G;\,K):{\psi _{{\text{out}}}} = {\phi _{{\text{out}}}}\} \to H_{ab}^2(G;\,Z)} $ is obtained. Here the first and the last term are the ordinary (=abelian) cohomology groups, and $ Z$ is the center of the crossed module $ H$. The second term is shown to be in one-to-one correspondence with certain geometric constructions, called Seifert fiber space construction. Therefore, it follows that, if both the end terms vanish, the geometric construction exists and is unique.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57S30, 20J10

Retrieve articles in all journals with MSC: 57S30, 20J10

Additional Information

Keywords: Nonabelian group cohomology, Seifert fiber spaces, infranil-manifolds
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society